Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Dry Mouth
Jul 1, 2005

I am a 49 year old woman living with HIV for 14 years this June. I have tried different meds, but currently I am not taking any medication. I am now experiencing a very severe dry mouth. I don't know what is causing it since I am no longer taking meds. I have had a bad experience with Virammune which gave me Stevens Johnson Syndrome that almost killed me. Then I tried Viracept & Combivir, which gave me bad diarrhea. My doctor wants to start me on Reyataz and some other drugs, but I must research them first. I am so afraid of the side effects these drugs cause and some are fatal. What do you recommend for a women of my age with the least side effects? It seems I am very sensitive to most drugs. My t-cell count is at 234 and I have a viral load of 24,000 mL copies. I was undetectable on the Viracept & Combivir but my T- Cells were staying in the 200 - 300 range only. Not impressive at all. I feel powerless and I would rather have quality of life versus quantity. right now I write to you my mouth is so dry it feels like cotton mouth and it is very uncomfortable and I know it can cause dental problems if I don't resolve the problem soon. Any articles or information you could email to me regarding this problem would be greatly appreciated. Thank you.

Robyn (Maui279@aol.com)

Response from Dr. Henry

Some patients (with or without HIV) develop dry mouth complaints from many conditions (such as Sjogrens /sicca syndrome) or drugs (often with diuretics or drugs with anticholinergic effects including antihistamines). A good oral/ENT evaluation may be helpful. There are an increasing # of treatment options for persons with HIV in western countries. In most cases a combination can be found that is a decent match for a given patient (options need to be individualized by an experienced HIV provider). Often a regimen with a boosted protease inibitor would be tried in cases such as yours. KH



Previous
Suspicious not really injected with Sculptra
Next
Is Folliculitis contagious?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement